Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Started Complera a month ago

(1/14) > >>

butterfly:
Writing this from my wife's account since POZ does not want to let me create my own account.

Diagnosed in 2006. Infected somewhere between 2001-2003 is our best guess. Had CD4's of 1004 and a VL of 1800. Stayed that way for years under the care of my ID doc with no meds. Since 2008 I have watched my VL go up and my CD4's drop. I told myself that when my CD4's dropped to below 500 or my VL went above 45k, I would start the medications. I have been prepping myself for this for years. Making slow lifestyle changes and making myself healthier. Over the past 5 years we have noticed that I am tired a lot more. That is that in a nutshell.

Stats as of Oct 28th
CD4: 490
VL: 48,000
Weight: 258lbs
Age: 40
Height: 5'11"

Oct 28th I started Complera. The side effects I have had are getting sick if I do not eat when I take the Complera in the morning. Still happens if I do eat. I have not eaten breakfast as a meal in 3 decades, so if this is the only major hurdle I have to do, I can live with it! During the first 3-7 days I would have random bouts of dizziness throughout the day. During the first day, I had 7 rounds of dizziness. They tapered off and disappeared. What we have noticed is that my anger level has increased dramatically. I was thinking that it was because of the hormone/vitamin/supplements I have been taking since April. Realized in the past few days that it really started when I started the Complera. For me this is not a new issue. I have had anger control problems most of my life. It is like I am 18 again and raging against the world full of teenage angst (Yes..I am of the 80's punk rock & 90's Grunge).  I have been on Xanax for anxiety for 8 years. Over the course of the past 4 years I have been on it on a daily basis. It has slowly gone up from .5mg of XR to my current 1.5mg-3mg per day. It depends on my anxiety and anger levels. Typically I am taking 1.5mg at night and another .5-1mg mid afternoon.

As of today my weight is 248lb's. I am eating healthier, have more energy and feeling great the majority of the time. I take my first post medication test around Christmas and back to the doc's after the holidays. We'll see where I am then. There is a large majority of information I am leaving out of this regarding health and lifestyle. Suffice it to say that I have been with my wife for 8 years now and have 3 great daughters. They are the reasons why I have not blown my head off during the dark days of dealing with being POZ. The journey is just beginning for all of us.

Ann:
Mr. Butterfly, you can create your own account now that I know what's going on and it's not one person trying to have more than one account. I'll keep an eye out for you in the approvals list.

newt:

--- Quote ---Realized in the past few days that it really started when I started the Complera.
--- End quote ---

This is important. Complera contains a new drug, and the side effects are still emerging, but anger seems to be one of them for some. Please take to your doc about this if it doesn't pass. There are combos aplenty these days and it doesn't have to be this way.

- matt

LivingItUp:
Hi Butterfly  :)
I started Complera 8 days ago, I like you, was diagnosed and didn't start therapy until two years after I was diagnosed. I always told myself that once that day came I would remain an individual with positive mental attitude and simply take my medication as if it were somethings that was just helping my body (which it IS what it really is) but I think we focus more on the stigmas that are associated with it rather than the benefits. SO here I am on day 8 and have only had one small problem... Oh so you know, I take my med at 1:00pm with lunch since its usually my biggest/consistent daily mea...I don't always eat breakfast or dinner...

On day one of Complera I ended up in the ER because I experienced a terrible terrible terrible trigeminal neuralgia (it's a three branched nerve that runs across your face) I had never in my life experienced such horrid pain. Well, the doc in the ER gave me Percocet and told me to follow up with a Neurologist. The following day I followed up with the neurologist he ordered an MRI of the brain. BEFORE the MRI I followed up with my doc and filled her in with everything that had happened. I DID continue to take my medication despite the pains because I wanted to know...is this a side effect that my body needs to get over? or am I experiencing something else (which I am not ready to receive more bad news)... That pain lasted my DAy one and Day 2 of my medication... from Day 3 until today I can honestly say I have had ZERO side effects from the medication.
When I saw my doc, she told me; "The med is rather new, so we are still learning about its side effects and such...no need to get an MRI since you are no longer having pains... if it was something worst you would be having constant pain and other symptoms"
I then proceeded tell her following: I did read that HAART and cause neuropathies (pains in nerve endings) but this usually occurs LATER, WAY WATER in the course of meds... as in 10 years later not 3 hours after I ingest the med. I also read that HAART can cause an inflammatory response in your body during the firs few days since your body is getting used to it... I think I was that... Why it affected the trigeminal nerve?... bc I sometimes (when I'm stressed or in the sun too long) break out with cold sores.... and guess where the HSV1 virus sits when it is latent?... right in the trigeminal nerve!! lol so BINGO, I pretty much diagnosed myself...
But that it neither here nor there... lol
Firstly, god bless you and your family for all being so supportive...
I have read that this med is supposed to be one of the best and associated with the least side effects... I think your anger and anxiety may have a lot to do with the extensive thought you are subconsciously putting into taking this medication.
I, like you, have been blessed with an AWESOME support group, my family. Gratefully, the side effects that we are experiencing/ experienced are minor and not like some of the Atripla horror stories I have heard/read...In my opinion, not that I/m right, just a suggestion (it worked for me)... I'm a firm believer in treating the under lying cause... which we are, we are treating the virus by taking the med...BUT in our situation we should treat it by trying to be more positive with our thoughts and controlling our min, not letting our mind control us. The brain is a powerful organ...there's a reason why science has been unable to fully learn the way the brain functions... so focus not on the side effects but more so on the benefits.... the benefit that this medication will allow fro you, such as one day being able to be there to see the pretty girls graduate college, get married and give you grandchildren...bc that was just something that people would DREAM about 20 years ago...now it's a total reality.
You got this man, chin up and treat the underlying cause... your mental health!! that is just as important as your physical health!! don't forget that.
Good luck and much love to you and your family.
Happy Thanksgiving.   

butterfly:
Update:
I upped my Xanax dosage last week to 2mg XR at night and if the rage comes on during the day I take another 1mg XR during the day. All is under control now. Still a bit more angry than normal but I can deal with it. Real similar to the way I was when I was a teenager with raging hormones.

Almost had a coronary after ordering my refill of Complera on Friday, took my last dose on Saturday morning and the pharmacy telling my wife it wouldn't be available until Monday. I called them up Sunday morning when they opened, explained the situation, they apologized repeatedly then called around and found another Walgreens that had a bottle of Complera on the shelf. Pharmacy told me how much it costs... :o 1800.00 a bottle. Glad I have insurance. Damn.

Navigation

[0] Message Index

[#] Next page

Go to full version